MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-018
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to non-function.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.The physician used a spectranetics glidelight laser sheath to successfully extract the ra lead.While attempting removal of the rv lead, the physician was using a hemostat clamped on to the lld mandrel for additional traction (which is common practice and physician preference), and after pulling several times, the rv lead and lld broke at the region where the lld was clamped.The physician chose not to further attempt removal of the rv lead.The physician could not attempt to unlock the lld from the lead due to the lld breaking; the lead and lld within was cut and capped and remained in the patient.There was no reported patient harm and the patient survived the procedure.This report captures the lld present within the rv lead which broke along with the lead, and was cut and capped and remained in the patient.
 
Additional Manufacturer Narrative
A portion of the device was discarded and a portion remained in the patient, thus no investigation could be completed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15575814
Report Number1721279-2022-00174
Device Sequence Number6158939
Product Code DRB
UDI-Device Identifier00813132022990
UDI-Public(01)00813132022990(17)231108(10)FLA21L03A
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model Number518-018
Device Catalogue Number518-018
Device Lot NumberFLA21L03A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEMOSTAT MANUFACTURER TYPE AND SIZE UNK; MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 5076 RV PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite